MAUDE Adverse Event Report: COOK INC COOK SPECTRUM

COOK INC COOK SPECTRUM
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Pro code: foe.Initial reporter occupation: risk manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.[(b)(4)_hhs_fda_sus_mw5084994_recvd 29mar2019_mnp.Pdf].
 
Event or Problem Description
It was reported to cook via medwatch sus report (mw5084994) that a guide wire for a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray separated.A peripherally inserted central catheter (picc) was being placed in the left internal jugular.The guide wire was in the patient and was visualized by ultrasound.The catheter was placed over the guide wire.As the guide wire was being withdrawn from the catheter "with light pressure, approximately 12-15 cm of wire snapped off in hand and uncoiled." the guide wire was retrieved from the line.Distal to the break in the wire guide, the wire remained intact.The procedure was able to be finished without any further incident.Additional information has been requested regarding the procedure, patient status, and verification that no wire guide was remaining in the catheter/patient.No additional information has been provided at the time of this report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 06may2019 that the patient has been discharged home.There was no difficulty placing the device and no resistance was encountered during the removal of the wire guide.Post placement films were completed to verify that there was no wire guide remaining in the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, a physical examination could not be performed.However, a similar device experiencing a similar failure mode was reported.From the investigation of the returned device, it was confirmed that the device was not manufactured out of specification.The conclusion of the investigation determined that the failure was not due to a manufacturing or quality deficiency.From the similarities in the devices and the failure modes, it can be suggested that the reported failure of this device was not due to a manufacturing or quality deficiency.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Design verification testing showed that the affected product met all design verification acceptance criterion for the reported failure mode.A review of the device history record for lot 8964140 found no nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: ¿prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.While maintaining wire guide position, withdraw needle and safe-t-j wire guide straightener.¿ the affected product was supplied to cook from an external supplier.Due to this, a supplier investigation was requested.Upon investigation, the supplier reviewed manufacturing documents and device history records.From these reviews, there was no indication of a manufacturing anomaly and the product passed all final inspection tests prior to release.No root cause was able to be determined for this event.Based on the information provided, no returned product and the results of our investigation, a definitive root cause can be traced to a component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
COOK SPECTRUM
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8519822
Report Number1820334-2019-00891
Device Sequence Number1871174
Product Code FOZ
UDI-Device Identifier00827002570054
UDI-Public(01)00827002570054(17)190531(10)8964140
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberN/A
Device Catalogue NumberC-UTLMY-701J-ABRM-CUSTOM-0052
Device Lot Number8964140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/06/2019
07/17/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/05/2019
08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1